Alert archive / Kansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 62, NWS Topeka, KS

July 14, 2007Morris County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Jul 14, 2007, 7:06 PM CDT for Morris County, Kansas. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2007, 7:06 PM CDT (00:06 UTC)
Expired
Jul 14, 2007, 7:45 PM CDT
In force
39 min
Issued by
NWS Topeka, KS
Area
Counties, with a storm outline in the text

County Morris County, KS

The radar

The Topeka radar (KTWX), 40 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 7:07 PM CDTTSTM WND GST 602 E Dwight, KS
Jul 14, 7:07 PM CDTHAIL 12 E Dwight, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 14, 5:32 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 0.1 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2007-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2009 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2007-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2009 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
2003 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KTOP 150007
SVRTOP
KSC127-150045-
/O.NEW.KTOP.SV.W.0062.070715T0006Z-070715T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
706 PM CDT SAT JUL 14 2007

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MORRIS COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 745 PM CDT

* AT 704 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  DWIGHT...OR ABOUT 20 MILES SOUTHEAST OF JUNCTION CITY...MOVING
  SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DWIGHT...
  PARKERVILLE...
  COUNCIL GROVE LAKE...
  COUNCIL GROVE...
  DUNLAP...

LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING.

THIS IS A DANGEROUS STORM AND MAY PRODUCE WINDS IN EXCESS OF 60
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. MOVE
INDOORS NOW AND STAY AWAY FROM WINDOWS.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

LAT...LON 3852 9655 3886 9680 3886 9650 3883 9650
      3882 9649 3881 9638 3852 9636

$$
3 follow-up statements
000 
WWUS53 KTOP 150013
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
712 PM CDT SAT JUL 14 2007

KSC127-150045-
/O.CON.KTOP.SV.W.0062.000000T0000Z-070715T0045Z/
MORRIS-
712 PM CDT SAT JUL 14 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR EASTERN MORRIS COUNTY...

AT 709 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 4 MILES SOUTHEAST OF DWIGHT...OR ABOUT 22 MILES SOUTHEAST OF
JUNCTION CITY...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
PARKERVILLE...COUNCIL GROVE LAKE...COUNCIL GROVE AND DUNLAP.

AT 707 PM CDT...LAW ENFORCEMENT REPORTED QUARTER SIZE HAIL AND 60 
MPH WINDS 2 MILES EAST OF DWIGHT.

LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING NOW.

THIS IS A DANGEROUS STORM AND MAY PRODUCE DAMAGING WIND IN EXCESS OF
60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. MOVE INDOORS NOW...AND
STAY AWAY FROM WINDOWS.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3852 9655 3886 9680 3886 9650 3883 9650
      3882 9649 3881 9638 3852 9636

$$
000 
WWUS53 KTOP 150027
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
726 PM CDT SAT JUL 14 2007

KSC127-150045-
/O.CON.KTOP.SV.W.0062.000000T0000Z-070715T0045Z/
MORRIS-
726 PM CDT SAT JUL 14 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR EASTERN MORRIS COUNTY...

AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR COUNCIL GROVE LAKE...OR ABOUT 26 MILES NORTHWEST OF
EMPORIA...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
COUNCIL GROVE AND DUNLAP.

LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING NOW.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3852 9655 3875 9667 3886 9650 3883 9650
      3882 9649 3881 9638 3852 9636

$$
000 
WWUS53 KTOP 150043
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
743 PM CDT SAT JUL 14 2007

KSC127-150053-
/O.EXP.KTOP.SV.W.0062.000000T0000Z-070715T0045Z/
MORRIS-
743 PM CDT SAT JUL 14 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MORRIS COUNTY WILL
EXPIRE AT 745 PM CDT...

AT 743 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE 
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS 
EXITING THE COUNTY...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. STAY ALERT TO THE
WEATHER.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3852 9655 3875 9667 3886 9650 3883 9650
      3882 9649 3881 9638 3852 9636

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:48 PM CDT, 3 hours 18 minutes earlier.

Area forecast discussion, Jul 14, 3:48 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE TOPEKA KS
348 PM CDT SAT JUL 14 2007

.DISCUSSION...

LATEST WATER VAPOR/PROFILER DATA SHOWING INITIAL SHORTWAVE WHICH
MOVED ACROSS CENTRAL KS THIS MORNING NOW PUSHING RAPIDLY SOUTHEAST
WITH A SECOND LOBE EXTENDING FROM THE NORTHERN PLAINS INTO STRONGER
WAVE OVER THE GREAT LAKES. BOTH WAVES ARE AIDING VEERING OF THE LOW
LEVEL WINDS INITIALLY TO THE WEST AND NOW THE NORTH/NORTHWEST. SFC
WINDS IN SOUTHERN/SOUTHEAST NEB SHOW SFC FRONT STEADILY MOVING
SOUTHWARD AS WELL. A SFC TROUGH ALSO NOTED FROM NORTHEAST TO
SOUTHWEST ACROSS THE CWA HAS CREATED CONVERGENCE NEAR THE I-70
CORRIDOR. AS A RESULT CU FIELD HAS DEVELOPED ACROSS MUCH OF THE AREA
AS TEMPS HAVE WARMED INTO THE UPPER 80S TO MID 90S AS 850 THERMAL
AXIS SPREADS SOUTHEAST ACROSS THE AREA. WITH DECREASING CIN/STEEPER
LAPSE RATES AND CONVERGENCE...EXPECT ISOLATED TO SCATTERED
CONVECTION TO DEVELOP THROUGH LATE AFTERNOON MOST LIKELY NEAR THE
I-70 CORRIDOR WITH UPPER LEVEL WINDS THEN PUSHING CONVECTION
SOUTHWARD. WILL KEEP SLIGHT CHC POPS FURTHER NORTH NEAR THE NE
BORDER FOR THE EVENING...BUT CHCS SHOULD BE ON THE DECREASE HERE AS
BETTER FOCUS FOR ANY CONVECTION REMAINS SOUTH AHEAD OF THE FRONT.
ALTHOUGH CAPES WILL BE IN THE 1500-2500 RANGE AND STEEPER LAPSE
RATES MOVING IN...SHEAR PROFILES WOULD SUGGEST PULSE TYPE CONVECTION
WITH STRONG WINDS THE MAIN CONCERN ALONG WITH SOME LARGE HAIL.
EXPECT ANY CONVECTION THAT DEVELOPS TO WEAKEN WITH THE LOSS OF
HEATING THIS EVENING. WILL KEEP SLIGHT CHC POPS ACROSS THE SOUTHERN
CWA AFTER MIDNIGHT...BUT NEXT SHIFT MAY NEED TO REEVALUATE THESE
BASED ON LATE EVENING CONVECTIVE TRENDS. THE FRONT WILL SLOW AND
WEAKEN ACROSS THE AREA THROUGH SUNRISE...SO THE DEGREE OF DRIER AIR
THAT IS ADVECTED INTO THE CWA FROM THE NORTH IS IN QUESTION SO
RAISED OVERNIGHT DEWPOINTS SLIGHTLY...WITH LOWS IN THE MIDDLE TO
UPPER 60S. ALSO...WITH DECREASING WINDS AND CLOUDS OVERNIGHT...ANY
AREAS THAT RECEIVE RAIN TONIGHT WILL BE AT RISK FOR PATCHY FOG.

ON SUNDAY...MOST OF THE DEEPER MOISTURE IS INITIALLY DISPLACED SOUTH
OF THE CWA IN THE MORNING...ALTHOUGH WITH HEATING IN THE AFTERNOON
AND BETTER MOISTURE ACROSS THE SOUTH...HAVE ADDED SLIGHT CHC POPS IN
THE EAST CENTRAL. WITH LITTLE OR NO COOLING BEHIND THE FRONT AND
WITH MOSTLY SUNNY SKIES...HIGHS SUNDAY WILL BE SIMILAR TO TODAY WITH
READINGS IN THE LOW TO MID 90S EAST TO WEST ACROSS THE
CWA.

SUNDAY NIGHT THROUGH WEDNESDAY NIGHT. BOTH THE NAM AND GFS ARE IN
AGREEMENT SLOWLY EXPANDING THE WESTERN CONUS 5H RIDGE EAST ACROSS
THE CENTRAL HIGH PLAINS. THE NAM FORECAST THE GREAT LAKES/NEW
ENGLAND 5H TROUGH TO BE A BIT MORE AMPLIFIED THAN THE GFS WHICH
CAUSES A SLIGHTLY COOLER SURFACE RIDGE TO BUILD SOUTHWEST ACROSS
EASTERN KS THROUGH WEDNESDAY. WHILE THE GFS SHOWS THE WEAK FRONT
QUICKLY GOING THROUGH FRONTOLYSIS SUNDAY NIGHT INTO MONDAY. THERE
MAY BE AN ISOLATED SHOWER OR THUNDERSTORM ACROSS THE EXTREME EASTERN
COUNTIES OF THE CWA SUNDAY EVENING...ESPECIALLY IF THE NAM IS
CORRECT IN BRINGING A SECONDARY WIND SHIFT AND MCV SOUTHWARD ACROSS
THE EASTERN COUNTIES OF THE CWA BETWEEN 00 AND 03Z MON. AFTER SUNSET
ANY ISOLATED SHOWERS OR THUNDERSTORMS SHOULD RAPIDLY DISSIPATE. I
PLACED 14 POPS ACROSS THE NORTHEAST AND EAST CENTRAL COUNTIES OF THE
CWA SUNDAY EVENING IN CASE ISOLATED SHOWERS OR STORMS FORM. IM
LEANING TOWARDS THE GFS SOLUTION SINCE THE NAM FORECAST SEEMS TO BE
A BIT TOO STRONG WITH THE SURFACE RIDGE EXPANDING SOUTHWEST UNDER
THE EASTERN PERIPHERY OF THE 5H RIDGE AXIS. THOUGH IF WE DO KEEP
NORTHEAST WINDS THROUGH THE PERIOD...AFTERNOON HIGHS MAY BE 3 TO 4
DEGREES COOLER THAN THE LOWER AND MID 90S I HAVE GOING IN THE HIGH
TEMPERATURE FORECAST MONDAY THROUGH WEDNESDAY.

WEDNESDAY NIGHT THROUGH SATURDAY...BOTH THE ECMWF AND GFS FORECASTS
SHOW THE BROAD UPPER RIDGE MOVING EAST INTO THE CENTRAL PLAINS. THIS
WILL PROVIDE EASTERN KANSAS WITH DRY AND WARM CONDITIONS. AFTERNOON
HIGHS SHOULD REACH THE MID AND UPPER 90S WITH OVER NIGHT LOWS IN THE
LOWER 70S. THE ECMWF DOES SHOW A WEAKNESS IN THE UPPER RIDGE
DEVELOPING LATER NEXT WEEK ACROSS WEST TX...AND THIS WEAKNESS IN THE
5H RIDGE COULD BUILD NORTHEAST INTO KS AND MAY GIVE THE SOUTHERN
COUNTIES A CHANCE FOR ISOLATED THUNDERSTORMS THU AND FRI. ATTM I
KEPT POPS BELOW 14 PERCENT.

&&

.AVIATION...

SCT CU IN THE 5000-7000FT RANGE HAS DEVELOPED IN THE TAF SITES AND
WITH FRONT MOVING SOUTH AND PREFRONTAL TROUGH NEARBY...EXPECTED
ISOLATED TO SCT CONVECTION TO DEVELOP THROUGH EARLY EVENING...THEN
SHIFT SOUTHWARD. CONFIDENCE IS LOW ON TAF SITES BEING DIRECTLY
IMPACTED BY CONVECTION...SO CARRIED ONGOING VCTS IN TAFS FROM AROUND
21Z THROUGH 02-03Z TIMEFRAME AND BROUGHT THE WINDSHIFT WITH THE
FRONT THROUGH AT THAT TIME. CARRIED ISOLATED MVFR/IFR VIS IN TWB
ROUTES AS WELL AS ANY CONVECTION THAT DEVELOPS WILL HAVE THE
POTENTIAL BRIEFLY LOWER VIS/CIGS TO IFR. WITH DECREASING CLOUDS THEN
LATER IN THE NIGHT AND LIGHT WINDS...PATCHY FOG WILL BE POSSIBLE
IN ANY AREA THAT RECEIVES RAIN. AGAIN...CONFIDENCE ON FOG IN THE
TAFS WAS LOW SO KEPT VFR VSBYS THROUGH SUNRISE. EVENING SHIFT WILL
NEED TO REEVALUATE THIS. ONLY SCT HIGH CLOUDS THEN EXPECTED IN THE
12Z-18Z TIMEFRAME WITH LIGHT NORTHEAST WINDS.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jul 14, 4:04 PM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
404 PM CDT SAT JUL 14 2007

KSZ008>012-020>024-026-034>040-054>056-058-059-151100-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
404 PM CDT SAT JUL 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS
AFTERNOON AND THIS EVENING. THE BEST CHANCE OF THUNDERSTORMS WILL EXISTS
NORTH OF AN ABILENE...TO MANHATTAN...TO HOLTON LINE. MORE ISOLATED
THUNDERSTORMS MAY DEVELOP SOUTHWARD INTO EAST CENTRAL KANSAS
DURING EVENING HOURS. SOME OF THE STORMS ACROSS NORTH CENTRAL AND
NORTHEAST KANSAS COULD BE SEVERE WITH QUARTER SIZE HAIL AND DAMAGING
OUTFLOW WINDS THE PRIMARY HAZARDS. THUNDERSTORMS ARE EXPECTED TO
GRADUALLY WEAKEN DURING THE LATE EVENING HOURS. ISOLATED
THUNDERSTORMS ARE POSSIBLE ALONG AND SOUTH OF THE TURNPIKE AFTER
MIDNIGHT...HOWEVER THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON ALONG
AND SOUTH OF INTERSTATE 35.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON INTO THE EARLY EVENING
HOURS...GENERALLY NORTH OF INTERSTATE 70.

In the hours before

Special weather statement, Jul 14, 6:03 PM CDT, 1 hour 3 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
603 PM CDT SAT JUL 14 2007

KSZ035-142345-
DICKINSON-
603 PM CDT SAT JUL 14 2007

THROUGH 645 PM CDT...A STRONG THUNDERSTORM WILL MOVE SOUTH AT 15 MPH
ACROSS PORTIONS OF NORTHERN DICKINSON COUNTY. NATIONAL WEATHER
SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING
PEA TO PENNY SIZE HAIL...STRONG WINDS IN OF 50 MPH AND HEAVY
RAIN. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE
MOONLIGHT...CHAPMAN AND ENTERPRISE.

MOTORIST ALONG INTERSTATE 70 BETWEEN MILE MARKER 275 AND 290 MAY
ALSO BE AFFECTED BY THIS STORM.

AT 600 PM...50 MPH WINDS WERE REPORTED BY A SPOTTER 11 MILES EAST OF
MANCHESTER.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.
Special weather statement, Jul 14, 6:07 PM CDT, 59 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
607 PM CDT SAT JUL 14 2007

KSZ036-142345-
GEARY-
607 PM CDT SAT JUL 14 2007

THROUGH 645 PM CDT...A THUNDERSTORM WILL MOVE SOUTHEAST AT 20 MPH
ACROSS PORTIONS OF GEARY COUNTY. NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND STRONG WINDS OF 40 TO 50 MPH. SOME COMMUNITIES THAT COULD BE
AFFECTED INCLUDE JUNCTION CITY...GRANDVIEW PLAZA AND GEARY COUNTY
STATE PARK. MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS 292
AND 302 COULD ALSO BE AFFECTED.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. STAY ALERT TO THE
WEATHER IN CASE A WARNING IS ISSUED.
Special weather statement, Jul 14, 6:12 PM CDT, 54 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
612 PM CDT SAT JUL 14 2007

KSZ012-150000-
BROWN-
612 PM CDT SAT JUL 14 2007

THROUGH 700 PM CDT...A SMALL CLUSTER OF THUNDERSTORMS WILL MOVE SOUTH
AT 15 MPH ACROSS PORTIONS OF BROWN COUNTY. NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THIS CLUSTER OF STORMS IS CAPABLE OF
PRODUCING PENNY SIZE HAIL AND STRONG WINDS OF 50 MPH. SOME
COMMUNITIES THAT COULD BE AFFECTED INCLUDE
ROBINSON...POWHATTAN...KICKAPOO RESERVATION...WILLIS...HORTON AND
EVEREST.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.
Local storm report, Jul 14, 6:49 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
649 PM CDT SAT JUL 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             7 SE JUNCTION CITY      38.96N 96.74W
07/14/2007  E0.88 INCH       GEARY              KS   TRAINED SPOTTER

&&

BYRNE
Special weather statement, Jul 14, 6:52 PM CDT, 14 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
652 PM CDT SAT JUL 14 2007

KSZ020-034-150015-
CLOUD-OTTAWA-
652 PM CDT SAT JUL 14 2007

THROUGH 715 PM CDT...A STRONG THUNDERSTORM WILL MOVE SOUTH AT 15 MPH
ACROSS PORTIONS OF EXTREME SOUTHERN CLOUD AND EASTERN OTTAWA
COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS
STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND STRONG WINDS OF 40
TO 50 MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE WELLS.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.
Special weather statement, Jul 14, 7:00 PM CDT, 6 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
700 PM CDT SAT JUL 14 2007

KSZ024-026-150100-
JACKSON-JEFFERSON-
700 PM CDT SAT JUL 14 2007

THROUGH 800 PM CDT...A STRONG THUNDERSTORM WILL MOVE SOUTHEAST AT 15
MPH ACROSS PORTIONS OF JACKSON AND NORTHERN JEFFERSON
COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS
STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND STRONG WINDS OF 40
TO 50 MPH. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE
HOLTON...DENISON...MAYETTA...WINCHESTER...VALLEY
FALLS...OZAWKIE...NORTONVILLE...HOYT AND PERRY LAKE.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. STAY ALERT TO THE
WEATHER IN CASE A WARNING IS ISSUED.

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 7:22 PM CDTSevere Thunderstorm WarningTOPJackson38 min
Jul 14, 8:33 PM CDTSevere Thunderstorm WarningTOPJackson, Jefferson, Shawnee27 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.